# SDR CHIR284220170616

- Difficulty date: June 16, 2017
- Submitted: June 16, 2017
- Operation: Air carrier
- Aircraft: N188CH
- Make and model: Boeing 1072
- Aircraft serial: 107
- Aircraft time: 71,650 hours
- System (JASC): 2140 · Heating System
- Part: Blower
- Part number: 107ES5061
- Part serial: 9B95001
- Condition: Failed
- Location: Heater
- Part time: 1,322 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 10 MINUTES AFTER DEPARTURE, THE FLIGHT CREW SMELLED SMOKE. THE SOURCE OF THE SMOKE WAS MOT APPARENT,  IT WAS REPORTED BY BOTH PILOTS AND THE CABIN CREWMEMBER. THE PILOTS SUSPECTED ELECTRICAL FIRE AND DETERMINED TO RETURN TO THE POINT OF DEPARTURE AS THE NEAREST SUITABLE LANDING SITE AND SIMULTANEOUSLY COMPLETED THE EMERGENCY PROCEDURE FOR ELECTRICAL FIRE.  THE SOURCE OF THE SMOKE WAS THE FRESH AIR VENTS AND IAW THE EMERGENCY ABNORMAL CHECKLIST, THE SYSTEM WAS SWITCHED OFF. THE CABIN IMMEDIATELY BEGAN TO CLEAR OF SMOKE.  A LANDING WAS MADE WITHOUT FURTHER INCIDENT. AFTER LANDING MAINTENANCE PERSONNEL BEGAN TROUBLESHOOTING AND DETERMINED THE BLOWER FAN ASSEMBLY WAS FAULTY.AFTER TROUBLESHOOTING FOUND THE HEATER BLOWER TO BE FAULTY, REMOVED AND REPLACED THE HEATER BLOWER AND RETURNED THE ACFT BACK TO SERVICE
